Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 31, NWS Flagstaff, AZ

June 15, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 15, 2011, 2:45 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 16, 2011, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 2:45 PM MST (21:45 UTC)
In effect from
Jun 16, 2011, 12:00 PM MST
Expired
Jun 16, 2011, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3250 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS75 KFGZ 152145
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST WED JUN 15 2011


AZZ004-006-007-011>017-039-040-160545-
/O.NEW.KFGZ.WI.Y.0031.110616T1800Z-110617T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
245 PM MST WED JUN 15 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. 


* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA NORTH OF THE
  MOGOLLON RIM. 

* TIMING: STRONG AND GUSTY WINDS ARE EXPECTED FROM LATE THURSDAY
  MORNING CONTINUING INTO THE EVENING.

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  POSSIBLE BY EARLY AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN
  ADDITION...LOCALIZED BLOWING DUST WILL BE POSSIBLE ACROSS THE
  LITTLE COLORADO RIVER VALLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
634 
WWUS75 KFGZ 160457
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
957 PM MST WED JUN 15 2011

AZZ004-006-007-011>017-039-040-161300-
/O.CON.KFGZ.WI.Y.0031.110616T1800Z-110617T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
957 PM MST WED JUN 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA NORTH OF 
  THE MOGOLLON RIM. 

* TIMING: STRONG AND GUSTY WINDS ARE EXPECTED FROM LATE THURSDAY 
  MORNING CONTINUING INTO THE EVENING. 

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH 
  ARE POSSIBLE BY EARLY AFTERNOON. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN 
  ADDITION...LOCALIZED BLOWING DUST WILL BE POSSIBLE ACROSS THE 
  LITTLE COLORADO RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
147 
WWUS75 KFGZ 161018
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 AM MST THU JUN 16 2011

AZZ005-009-010-161830-
/O.EXB.KFGZ.WI.Y.0031.110616T1900Z-110617T0200Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA
318 AM MST THU JUN 16 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN ARIZONA ALONG AND NORTH OF THE
  MOGOLLON RIM.

* TIMING: STRONG AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND
  EVENING.

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH 
  ARE POSSIBLE BY EARLY AFTERNOON. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN 
  ADDITION...LOCALIZED BLOWING DUST WILL BE POSSIBLE ACROSS THE 
  LITTLE COLORADO RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-011>017-039-040-161830-
/O.EXT.KFGZ.WI.Y.0031.110616T1900Z-110617T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
318 AM MST THU JUN 16 2011

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN ARIZONA ALONG AND NORTH OF THE
  MOGOLLON RIM.

* TIMING: STRONG AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND
  EVENING. 

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH 
  ARE POSSIBLE BY EARLY AFTERNOON. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN 
  ADDITION...LOCALIZED BLOWING DUST WILL BE POSSIBLE ACROSS THE 
  LITTLE COLORADO RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
057 
WWUS75 KFGZ 161809
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1109 AM MST THU JUN 16 2011

AZZ004>007-009>017-039-040-170200-
/O.CON.KFGZ.WI.Y.0031.110616T1900Z-110617T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1109 AM MST THU JUN 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...EXCEPT FOR
  THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM.

* TIMING: WINDS HAVE INCREASED ALREADY THIS MORNING...WITH GUSTS
  FROM 30 TO 40 MPH IN MANY AREAS. WINDS WILL CONTINUE TO INCREASE
  INTO THE AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 40 TO 50
  MPH THROUGH MUCH OF THE AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN 
  ADDITION...LOCALIZED BLOWING DUST WILL BE POSSIBLE ACROSS THE 
  LITTLE COLORADO RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
972 
WWUS75 KFGZ 170025
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
525 PM MST THU JUN 16 2011

AZZ004>007-009>017-039-040-170200-
/O.CON.KFGZ.WI.Y.0031.000000T0000Z-110617T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
525 PM MST THU JUN 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...EXCEPT 
  FOR THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM. 

* TIMING: STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING THEN
  DECREASE OVERNIGHT.

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN 
  ADDITION...LOCALIZED BLOWING DUST WILL BE POSSIBLE ACROSS THE 
  LITTLE COLORADO RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
718 
WWUS75 KFGZ 170159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST THU JUN 16 2011

AZZ004>007-009>017-039-040-170300-
/O.EXP.KFGZ.WI.Y.0031.000000T0000Z-110617T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
659 PM MST THU JUN 16 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS WILL
DECREASE GRADUALLY THIS EVENING...AND ARE NO LONGER EXPECTED TO
EXCEED ADVISORY THRESHOLDS. EXPECT SOUTHWEST WINDS 15 TO 25 MPH
WITH GUSTS TO 35 MPH EARLY IN THE EVENING BECOMING SOUTH LESS THAN 10
MPH BY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 15, 9:07 AM MST, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 15, 9:07 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
907 AM MST WED JUN 15 2011

.SYNOPSIS...HIGH PRESSURE WILL MOVE ACROSS ARIZONA TODAY...BRINGING
WARM DAYTIME TEMPERATURES. FROM THURSDAY THROUGH SUNDAY...WINDY
CONDITIONS WILL RETURN ONCE AGAIN...WITH VERY DRY CONDITIONS ACROSS
THE NORTHLAND. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH FAR
NORTHERN ARIZONA SATURDAY AND BRING A SLIGHT CHANCE OF DRY
THUNDERSTORMS TO THE GRAND CANYON AREA.

&&

.DISCUSSION...MOSTLY CLEAR SKIES DOMINATE THE NORTHLAND THIS MORNING
WITH SOME AREAS OF SMOKE ACROSS OUR FAR SOUTHEASTERN ZONES NEAREST
THE WALLOW FIRE. WARM AND DRY WEATHER LOOKS ON TAP THIS AFTERNOON WITH
NO MAJOR UPDATES NEEDED THIS MORNING.

&&

.PREV DISCUSSION /330 AM MST/...FORECAST MODELS ARE IN GENERAL
AGREEMENT WITH THE LARGE SCALE PATTERN. FOR TODAY...HIGH PRESSURE
WILL MOVE ACROSS OUR STATE...WITH ABOVE NORMAL HIGH TEMPERATURES AND
CLEAR SKIES. SOUTHWESTERLY SURFACE WINDS SHOULD RETURN FOR THE
AFTERNOON.

FROM THURSDAY THROUGH SUNDAY...A BROAD TROUGH OF LOW PRESSURE WILL
SET UP OVER THE WESTERN U.S...WITH INCREASING SOUTHWEST FLOW ALOFT
OVER ARIZONA. SURFACE SOUTHWESTERLY AFTERNOON WIND GUSTS SHOULD
REACH INTO THE 35 MPH RANGE AS SOON AS THURSDAY FOR AREAS ALONG AND
NORTH OF THE RIM. VERY GUSTY CONDITIONS ARE EXPECTED FRIDAY AND
SATURDAY. WITH WIND GUSTS OVER 40 MPH POSSIBLE SATURDAY AS AN UPPER
LEVEL DISTURBANCE BRUSHES FAR NORTHERN ARIZONA. MODELS DO HAVE SOME
MID LEVEL MOISTURE AND LIFT WITH THIS FEATURE...INSTABILITY IS NOT
QUITE THERE YET AND WE WILL KEEP A SLIGHT CHANCE OF DRY
THUNDERSTORMS GOING FOR THE KAIBAB PLATEAU AND GRAND CANYON AREAS ON
SATURDAY. STILL LOOKING WINDY ON SUNDAY AS THE UPPER TROUGH IS
SLOWLY TO LEAVE THE INTERMOUNTAIN WEST. MAX TEMPERATURES SHOULD FALL
TO SLIGHT BELOW LEVELS FOR THE WEEKEND.

MONDAY LOOKS LIKE A TRANSITION PERIOD TO WEST THEN NORTHWEST FLOW
ALOFT AS WARM HIGH PRESSURE BUILDS IN FROM THE WEST. EXPECT LIGHT
SURFACE WINDS BOTH MONDAY AND TUESDAY WITH MAX TEMPS STARTING A
WARMING TREND.

TUESDAY AND LATER NEXT WEEK...HIGH PRESSURE WILL LIKELY BUILD AGAIN
WITH LIGHT WINDS AND DRY CONDITIONS.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE
THROUGH THE 24 HOUR FORECAST PERIOD. STRONGER WINDS ARE FORECAST FOR
THURSDAY. AREAS OF SMOKE FROM THE WALLOW FIRE WILL AFFECT PORTIONS
OF FAR EAST-CENTRAL ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...A SLIGHT NORTHERLY COMPONENT TO THE WIND WILL
PERSIST THROUGH LATE MORNING TODAY...BEFORE SOUTHWESTERLY WINDS
RETURN BY AFTERNOON. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN VERY
LOW. ANOTHER LATE-SEASON TROUGH WILL DEVELOP ACROSS THE GREAT BASIN
BY THURSDAY. THIS WILL SIGNIFICANTLY INCREASE SOUTHWEST WINDS ACROSS
THE DISTRICT BY LATE MORNING THURSDAY. THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY.

FRIDAY THROUGH SUNDAY...A LATE-SEASON AND LONG-WAVE TROUGH WILL
PERSIST OVER THE GREAT BASIN THROUGH THIS PERIOD. EXPECT GUSTY
SOUTHWEST WINDS AND POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS
EACH DAY. WINDS WILL GENERALLY RANGE FROM 15 TO 25 MPH WITH GUSTS
FROM 35 TO 40 MPH EACH AFTERNOON. MOISTURE VALUES ARE NOT EXPECTED
TO INCREASE...ALTHOUGH TEMPERATURES WILL SLOWLY DECREASE. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED EACH DAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT
THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES
AZZ105>117-139-140.

&&

PUBLIC.....................OUTLER / DL
AVIATION/FIRE WX...........RB / DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 15, 4:25 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
425 AM MST WED JUN 15 2011

AZZ004>018-037>040-160730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
425 AM MST WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
FAIR WEATHER IS EXPECTED TODAY ACROSS NORTHERN ARIZONA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHWEST WINDS WILL RETURN TO NORTHERN ARIZONA STARTING
THURSDAY. CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE THURSDAY AND
A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE AREA.SEE PRODUCT
PHXRFWFGZ FOR DETAILS. GUSTY WINDS WILL CONTINUE FRIDAY AFTERNOON
AND SHOULD PEAK IN SPEEDS SATURDAY. ADDITIONAL FIRE WEATHER WATCHES
AND A WIND ADVISORIES MAY BE ISSUED VALID FRIDAY AND SATURDAY. STAY
TUNED FOR UPDATES.

MUCH LESS WIND IS FORECAST FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:54 AM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai11 hr
Jun 15, 2:37 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai29 hr
Jun 15, 2:37 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai53 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.